International Journal of Mathematics and Mathematical Sciences
Volume 14 (1991), Issue 3, Pages 587-594

A problem of thermal shock with thermal relaxation

D. Ramamurthy and A. V. Manohara Sharma

Department of Mathematics, University College of Science, Osmania University, Hyderabad 500 007, A.P., India

Received 12 May 1988

Copyright © 1991 D. Ramamurthy and A. V. Manohara Sharma. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The problem of a semi-infinite medium subjected to thermal shock on its plane boundary is solved using the generalized theory of thermoelasticity. The expressions for temperature, strain and stress are presented. The results are exhibited graphically and compared with previous results.